Alert archive / Alabama / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 126, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 8, 1996, 4:42 PM CDT for Mobile County, Alabama. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 8, 1996, 4:42 PM CDT (21:42 UTC)
- Expired
- Aug 8, 1996, 5:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Mobile County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 4:45 PM CDT | Hail 0.75 | Tillmans Corner, AL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1153 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 082142 SVRMOB ALC097-082230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 442 PM CDT THU AUG 8 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 530 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST ALABAMA ...SOUTHERN MOBILE COUNTY AT 442 PM CDT...MOBILE DOPPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR THEODORE WHICH WAS MOVING SLOWLY SOUTH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND GUSTY WINDS IN EXCESS OF 60 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTLECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:41 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 8, 2:41 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 240 PM CDT THU AUG 8 1996 LATEST WATER AND RADAR LOOPS SHOW RWS AND TRWS FIRING EARLY TODAY AS SIG S/W MOVES INTO NRTHRN AL...WHILE RIDGE AXIS SHIFTS W OVR LWR MS VLY. LATEST GRIDDED DATA SHOWS S/W TO CONTIUNE SOUTH OVR THE FA FOR FRI ALLOWING ENHANCED LIFT TO FORM NEAR AND ALONG N TIER OF THETE AXIS PARRALLE TO THE CST. WITH AVAILABLE MOISTURE IN PLACE EXPECT A GOOD CHANCE OF WIDESPREADRWS AND TRWS TO DEV EARLY IN THE DAY ON FRI...MOVING S TOWARDS THE CST. GOOD ISENTROPIC LIFT WAS ALSO DEPICTED OVR MUCH OF THE FA BEGINING AROUND 18Z. HIGHEST PRECIP WATER LOOKS TO BE CLOSER TO THE CST AS SYSTEM SHIFTS SOUTH DURING TIME OF MAX HEATING. WITH THIS WILL GO WITH LIKELY POPS OVR THE S HALF AND A GOOD CHANCE TO THE N. WILL ADJUST TEMPS DUE TO CLDS AND RAIN. (1) 74/89/72/90 3623 (2) 76/90/75/90 3633
Nearby
Severe Thunderstorm Warnings in Alabama, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.